Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2007, 2:27 AM CDT for Harper County, Kansas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 2:27 AM CDT (07:27 UTC)
- Expired
- May 24, 2007, 3:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 47 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 2:56 AM CDT | TSTM WND GST 60 | 5 Sse Attica, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 7:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 240728
SVRICT
KSC077-240830-
/O.NEW.KICT.SV.W.0076.070524T0727Z-070524T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
227 AM CDT THU MAY 24 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 330 AM CDT.
* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 10 MILES
WEST OF CORWIN...OR NEAR KIOWA...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANTHONY...ATTICA...BLUFF CITY...CORWIN...DANVILLE...FREEPORT...
HARPER...RUNNYMEDE...CRYSTAL SPRINGS.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3726 9834 3700 9834 3700 9810 3709 9780
3739 9780
$$
KETCHAM4 follow-up statements
000
WWUS53 KICT 240746
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 AM CDT THU MAY 24 2007
KSC077-240830-
/O.CON.KICT.SV.W.0076.000000T0000Z-070524T0830Z/
HARPER KS-
244 AM CDT THU MAY 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 330 AM CDT...
AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR CORWIN...OR 8 MILES EAST OF HAZELTON...MOVING NORTHEAST AT 40
MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ANTHONY BY 300 AM CDT.
6 MILES SOUTHEAST OF HARPER BY 305 AM CDT.
THE TOWNS OF CORWIN...FREEPORT AND DANVILLE ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3726 9834 3700 9834 3700 9810 3709 9780
3739 9780
$$
SCHRECK000
WWUS53 KICT 240759
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CDT THU MAY 24 2007
KSC077-240830-
/O.CON.KICT.SV.W.0076.000000T0000Z-070524T0830Z/
HARPER KS-
258 AM CDT THU MAY 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 330 AM CDT...
AT 253 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.
THIS STORM WAS LOCATED NEAR ANTHONY...MOVING NORTHEAST AT 40 MPH.
AT 256 AM CDT...A TRAINED SPOTTER REPORTED A 60 MPH WIND GUST 5 SSE
OF ATTICA.
THE SEVERE THUNDERSTORM WILL BE...
6 MILES SOUTHEAST OF HARPER BY 305 AM CDT.
THE TOWNS OF FREEPORT AND DANVILLE ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3726 9834 3700 9834 3700 9810 3709 9780
3739 9780
$$
SCHRECK000
WWUS53 KICT 240813
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT THU MAY 24 2007
KSC077-240830-
/O.CON.KICT.SV.W.0076.000000T0000Z-070524T0830Z/
HARPER KS-
312 AM CDT THU MAY 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 330 AM CDT...
AT 309 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR FREEPORT...OR 9 MILES SOUTHEAST OF HARPER...
MOVING NORTHEAST AT 50 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HARPER
COUNTY...INCLUDING THE TOWNS OF FREEPORT AND DANVILLE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3726 9834 3700 9834 3700 9810 3709 9780
3739 9780
$$
SCHRECK000
WWUS53 KICT 240831
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
331 AM CDT THU MAY 24 2007
KSC077-240841-
/O.EXP.KICT.SV.W.0076.000000T0000Z-070524T0830Z/
HARPER KS-
331 AM CDT THU MAY 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR HARPER COUNTY HAS BEEN ALLOWED
TO EXPIRE...
AT 325 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3726 9834 3700 9834 3700 9810 3709 9780
3739 9780
$$
SCHRECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:12 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, May 23, 8:12 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 812 PM CDT WED MAY 23 2007 .UPDATE... MESO AND SYNOPTIC SITUATION CONTINUES TO EVOLVE THIS EVENING. CONVECTION CONTINUES TO DEVELOP ALONG STATIONARY FRONT WHICH HAS BEEN REINFORCED BY MESO OUTFLOW BOUNDARY ACROSS CENTRAL KANSAS. LOW LEVEL JET CONTINUES TO FUEL THIS ACTIVITY WHICH HAS BECOME MORE WEST-EAST ORIENTED THIS EVENING. PROLIFIC RAINFALL TOTALS IN THE HUTCHINSON AREA WITH 4 HOUR AMOUNTS IN EXCESS OF 7 INCHES. REPORTS OR WATER RESCUES AND LOCAL EVACUATIONS IN THIS AREA...AND ADDITIONAL RAINFALL WILL MAKE AN ALREADY SERIOUS SITUATION EVEN MORE SO. HAVE RETOOLED THE FLASH FLOOD WATCH TO INCLUDE CHASE COUNTY AS WELL. IN ADDITION...THE NEXT ROUND OF SEVERE CONVECTION WAS DEVELOPING FROM THE TEXAS PANHANDLE ACROSS SOUTHWEST KANSAS. THIS AREA SHOULD CONTINUE TO BLOSSOM IN THE INCREASINGLY DIFLUENT FLOW AHEAD OF THE CENTRAL ROCKIES SHORTWAVE...FUELED BY AN INCREASING AND IMPRESSIVE MOIST/UNSTABLE LOW LEVEL JET. DISCRETE SUPERCELL STORMS WITH VERY LARGE HAIL AND TORNADOES WILL REMAIN A RISK THROUGH THE LATE EVENING...PERHAPS DEVELOPING INTO PORTIONS OF CENTRAL OR SOUTH CENTRAL KANSAS BEFORE MIDNIGHT. KED && .PREV DISCUSSION... /ISSUED 625 PM CDT WED MAY 23 2007/ AVIATION... STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING AND OVERNIGHT. THOUGH GENERALLY EXPECT VFR OR MVFR TO PREVAIL OUTSIDE OF CONVECTION...A SIGNIFICANT POTENTIAL FOR STRONG WINDS...HAIL AND HEAVY RAIN WITH LOCALIZED IFR CIGS AND VSBYS THRU THE NIGHT...EXCEPT FOR SOUTHEAST KANSAS. KHUT AND KSLN WILL CONTINUE TO BE AFFECTED MOST OF THE EVENING...WITH AREAL COVERAGE OF CONVECTION EXPANDING TO AFFECT KRSL...KSLN AND KICT BY MIDNIGHT. KED PREV DISCUSSION... /ISSUED 310 PM CDT WED MAY 23 2007/ DISCUSSION... FORECAST CONCERNS... POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING THIS EVENING INTO EARLY THURSDAY MORNING... A VIGOROUS UPPER SHORTWAVE TROF WAS MOVING ACROSS THE FOUR CORNERS AREA THIS AFTERNOON...AND WILL EJECT EAST ACROSS THE CENTRAL HIGH PLAINS OVERNIGHT. A VERY UNSTABLE AIRMASS AND STRONG DEEP LAYER SHEAR AHEAD OF THIS APPROACHING WEATHER SYSTEM HAS SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK LATER THIS EVENING...WITH HEAVY RAIN AND FLOODING JUST AS CONCERNING THROUGH THE OVERNIGHT HOURS. SURFACE AND BOUNDARY LAYER FLOW HAS ALREADY RECOVERED AND RETURNED TO THE SOUTH FROM THE PANHANDLES ACROSS PORTIONS OF SOUTHWEST KANSAS. THE NAM SEEMS TO DEPICT THE OVERALL SYNOPTIC FEATURES THE BEST THROUGH 24 HOURS AND WAS GENERALLY FOLLOWED ESPECIALLY FOR SURFACE FEATURES/FRONTAL MOVEMENT. THAT SAID...THE CONVECTIVE TRENDS ARE BIT MORE TRICKY AND WILL BE MORE DEPENDENT ON MESOSCALE INFLUENCES...THOUGH THERE IS REASONABLY HIGH CONFIDENCE IN SOME SIGNIFICANT SEVERE WEATHER WITH HEAVY RAINFALL. LOW LEVEL CONVERGENCE ALONG THE NEARLY STATIONARY FRONT WILL CONTINUE TO PROMOTE TRAINING CONVECTIVE ECHOES ACROSS PORTIONS OF CENTRAL KANSAS. HOWEVER A MORE SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO UNFOLD THIS EVENING...WITH SUPERCELL STORMS THAT WILL INITIATE FROM THE PANHANDLES INTO SOUTHWEST KANSAS. THERE IS POTENTIAL FOR SOME LONGER-LIVED SUPERCELL STORMS...WHICH COULD AFFECT PORTIONS OF SOUTH CENTRAL OR CENTRAL KANSAS BY LATE EVENING...FUELED BY A STRONG LOW LEVEL JET...AND FOCUSED JUST NORTHEAST OF THE ATTENDANT SURFACE CYCLONE WHICH IS PROGGED TO MIGRATE NORTHEAST ALONG THE FRONT OVERNIGHT. EQUALLY CONCERNING WILL BE THE HEAVY/TRAINING CONVECTIVE CELLS WHICH WILL REMAIN ORIENTED NEARLY PARALLEL TO THE SURFACE BOUNDARY AS IT SLIDES SLOWLY EAST THROUGH THE NIGHT. THE GOING FLASH FLOOD WATCH WAS EXPANDED A BIT IN TIME AND SPACE...FOR AREAS GENERALLY WEST OF THE KANSAS TURNPIKE THROUGH 12Z THURSDAY. WHILE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL REMAIN THE PRIMARY SEVERE WEATHER RISK...THE POTENTIAL FOR A COUPLE STRONG TORNADOES WILL REMAIN A POSSIBILITY THOUGH THE EVENING HOURS WITH THE DISCRETE STORMS THAT DEVELOP. AS FOR THE REST OF THE FORECAST...DRIER AND MORE STABLE AIR WILL ADVECT IN BEHIND THE DEPARTING COLD FRONT BY LATE THURSDAY/THURSDAY NIGHT. HOWEVER THIS FRONT LOOKS TO HANG UP ACROSS THE OZARKS...BEFORE THE FRONT DECAYS AND MOISTURE COMES BACK NORTH AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT WILL DROP SOUTH ACROSS THE PLAINS BY SATURDAY NIGHT/SUNDAY...WITH THE MEDIUM RANGE DEPICTING A RATHER MOIST BOUNDARY LATER AND FRONT MEANDERING ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUS WILL KEEP CHANCES FOR THUNDER IN THE FORECAST. DARMOFAL AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 71 53 73 / 90 70 10 20 HUTCHINSON 57 71 51 73 / 100 60 10 20 NEWTON 59 70 52 72 / 90 70 10 20 ELDORADO 61 71 53 72 / 70 80 10 20 WINFIELD-KWLD 62 72 55 73 / 80 70 20 20 RUSSELL 52 70 50 73 / 90 30 10 20 GREAT BEND 53 69 51 73 / 90 30 10 20 SALINA 57 71 51 73 / 100 60 10 20 MCPHERSON 57 71 51 73 / 100 60 10 20 COFFEYVILLE 64 73 56 73 / 50 70 30 20 CHANUTE 63 72 55 73 / 40 70 20 20 IOLA 63 72 54 73 / 40 60 10 20 PARSONS-KPPF 64 72 56 73 / 50 70 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR KSZ032-033-047>053- 067-068-082-083-091-092. &&
Hazardous weather outlook, May 23, 8:29 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 829 PM CDT WED MAY 23 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 829 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE 70 AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. SUPER-CELL STORMS ARE LIKELY WITHIN THIS AREA WHICH COULD PRODUCE VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING STRAIGHT-LINE WINDS TO 80 MPH...AND EVEN A STRONG TORNADO. THE RISK WILL BE HIGHEST DURING THE EVENING HOURS PRIOR TO MIDNIGHT. HEAVY AND EXCESSIVE RAINFALL WILL ALSO REMAIN A RISK FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT...ESPECIALLY IN THE FLASH FLOOD WATCH AREA. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE SPECIFIC DETAILS. SEVERE STORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT...HOWEVER THE MAIN RISK WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND WINDS TO 70 MPH. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS STORMS MOVE INTO SOUTHEAST KANSAS BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FLOODING MAY BE ONGOING ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THURSDAY MORNING...ALTHOUGH THE HEAVY RAINS WILL HAVE ENDED. A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON. SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK. A FEW STRONG STORMS WILL BE POSSIBLE...HOWEVER IT IS TOO EARLY TO SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...MAINLY PRIOR TO MIDNIGHT...FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DARMOFAL
In the hours before
Local storm report, May 24, 12:45 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1245 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM TSTM WND DMG SALINA 38.82N 97.62W
05/24/2007 SALINE KS EMERGENCY MNGR
LARGE TREES AND STREET LIGHTS BLOWN DOWN.
&&
BRWLocal storm report, May 24, 12:48 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1248 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HEAVY RAIN CHASE 38.36N 98.35W
05/23/2007 M1.34 INCH RICE KS BROADCAST MEDIA
REPORT VIA KSN WEATHER LAB.
1123 PM HEAVY RAIN ELLSWORTH 38.74N 98.23W
05/23/2007 M3.70 INCH ELLSWORTH KS BROADCAST MEDIA
REPORT VIA KSN WEATHER LAB.
1123 PM HEAVY RAIN GOESSEL 38.25N 97.35W
05/23/2007 M4.02 INCH MARION KS BROADCAST MEDIA
REPORT VIA KSN WEATHER LAB.
1123 PM HEAVY RAIN GREAT BEND 38.36N 98.81W
05/23/2007 M2.74 INCH BARTON KS BROADCAST MEDIA
GREAT BEND MIDDLE SCHOOL. REPORT VIA KSN WEATHER LAB.
1123 PM HEAVY RAIN HILLSBORO 38.35N 97.20W
05/23/2007 M3.75 INCH MARION KS BROADCAST MEDIA
REPORT VIA KSN WEATHER LAB.
1123 PM HEAVY RAIN HOISINGTON 38.52N 98.78W
05/23/2007 M3.43 INCH BARTON KS BROADCAST MEDIA
LINCOLN MIDDLE SCHOOL
1123 PM HEAVY RAIN MCPHERSON 38.37N 97.66W
05/23/2007 M5.05 INCH MCPHERSON KS BROADCAST MEDIA
MCPHERSON MIDDLE SCHOOL. REPORT VIA KSN WEATHER LAB.
1123 PM HEAVY RAIN STERLING 38.21N 98.21W
05/23/2007 M2.40 INCH RICE KS BROADCAST MEDIA
STERLING GRADE SCHOOL. REPORT VIA KSN WEATHER LAB.
1123 PM HEAVY RAIN WINDOM 38.38N 97.91W
05/23/2007 M1.90 INCH MCPHERSON KS BROADCAST MEDIA
WINDOM GRADE SCHOOL. REPORT VIA KSN WEATHER LAB.
&&
BRWLocal storm report, May 24, 1:05 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
105 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM FLASH FLOOD KANOPOLIS 38.71N 98.16W
05/24/2007 ELLSWORTH KS EMERGENCY MNGR
LAW ENFORCEMENT REPORTS THAT THE CITY OF KANOPOLIS IS NOW
AND ISLAND. THE LOW ROAD OR AVE K AND HWY 111 NORTH OF
KANOPOLIS IS CLOSED DUE TO HIGH WATER OVER THE ROADS.
AREA RESIDENTS ARE SAND BAGGING.
&&
BRWLocal storm report, May 24, 1:37 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
137 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM HEAVY RAIN ELLSWORTH 38.74N 98.23W
05/24/2007 M6.96 INCH ELLSWORTH KS EMERGENCY MNGR
ELLSWORTH POLICE REPORTING 6.96 INCHES OF RAINFALL SINCE
9 PM...WEDNESDAY.
&&
BRWSpecial weather statement, May 24, 1:38 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 138 AM CDT THU MAY 24 2007 KSZ049-240715- SALINE- 138 AM CDT THU MAY 24 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMOLAN...OR 9 MILES SOUTHWEST OF SALINA... AND MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KETCHAM
Local storm report, May 24, 1:41 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
141 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM FLASH FLOOD 2 W ELLSWORTH 38.74N 98.27W
05/24/2007 ELLSWORTH KS EMERGENCY MNGR
LAW ENFORCEMENT REPORTS THAT RAILROAD TRACKS WEST OF TOWN
ARE CLOSED DUE TO HIGH WATER.
&&
BRWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 63 min |
| May 23, 7:20 PM CDT | Flash Flood Warning | ICT | Harvey, McPherson | 6 hr |
| May 23, 7:33 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 42 min |
| May 23, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 63 min |
| May 23, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 61 min |
| May 23, 8:32 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 58 min |
| May 23, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 64 min |
| May 23, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 42 min |
| May 23, 10:21 PM CDT | Flash Flood Warning | ICT | Chase, Marion | 4 hr |
| May 23, 10:21 PM CDT | Flash Flood Warning | ICT | Ellsworth, Harvey, McPherson, Marion, Reno, Rice and 1 more | 10 hr |
| May 23, 10:21 PM CDT | Flash Flood Warning | ICT | Barton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more | 4 hr |
| May 23, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 65 min |
| May 24, 12:38 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 33 min |
| May 24, 3:10 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 65 min |
| May 24, 3:44 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 31 min |
| May 24, 4:16 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 41 min |
| May 24, 4:32 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 58 min |
| May 24, 5:17 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 58 min |
| May 24, 8:15 AM CDT | Flash Flood Warning | ICT | Ellsworth, McPherson, Saline | 6 hr |
| May 24, 1:11 PM CDT | Flash Flood Warning | ICT | Saline | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.